Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

August 6, 2021Dawes County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 6, 2021, 5:15 PM MDT for Dawes County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2021, 5:15 PM MDT (23:15 UTC)
Expired
Aug 6, 2021, 6:00 PM MDT
In force
45 min
Issued by
NWS Cheyenne, WY
Hail
0.50 in
Wind
55

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 147 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-465 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

081 
WWUS85 KCYS 062315
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
515 PM MDT Fri Aug 6 2021
 
NEZ002-095-070000-
Dawes NE-North Sioux NE-
515 PM MDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of northwestern Dawes
and northeastern Sioux Counties through 600 PM MDT...

At 515 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Whitney Lake, or 22 miles northwest of Chadron,
moving northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of northwestern Dawes
and northeastern Sioux Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4277 10340 4296 10385 4301 10378 4300 10311
TIME...MOT...LOC 2315Z 235DEG 33KT 4296 10341 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

$$

Rubin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:18 PM MDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 6, 3:18 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
318 PM MDT Fri Aug 6 2021

.SHORT TERM...(This evening through Saturday)
Issued at 226 PM MDT Fri Aug 6 2021

Latest water vapor loop was showing scattered showers and
thunderstorms continuing to develop over southeast Wyoming. A few
of the storms are even fairly strong near the Wyoming/Colorado
border where some hail up to penny size is possible. There is also
some gusty winds of 30 to 40 mph with some of this thunderstorm
activity. This is pretty high based activity especially with
dewpoints in the low to mid 40s. However, further north the storms
are a bit more clustered, but not seeing much in the way of severe
weather yet. Dewpoints are little bit higher in that region which
will yield to a little better instability. We will need to keep an
eye on the high wind potential with these storms, due to higher
dcape values (1000j/kg). Based on the latest observations, we have
seen some higher wind gusts around CPR and Deer Creek WYDOT
observation are showing speeds of 45 mph. This cluster of storms
are pretty fast movers so they should begin to move out of the
northern portions of the forecast area by 8pm or so. Otherwise,
the potential vorticity anomaly is progged to move through
southeast Wyoming overnight. As this feature, moves across it may
induce some subsidence and produce some gusty westerly winds
after the passage of a frontal boundary. Would not be surprised to
see some gusts over 30mph early Saturday morning shortly after
daybreak and continue until about midday before diminishing with a
much cooler day day expected.

.LONG TERM...(Saturday through Thursday)
Issued at 415 AM MDT Fri Aug 6 2021

After a brief cool down Saturday...temperatures will be on the
rise once again. Fire Weather concerns Saturday will be very low
as afternoon humidity in the low 20 percent range. 700mb
temperatures near +6C Saturday will bring 70s and low 80s for
highs. We quickly rebound back into the mid and upper teens C for
Sunday. Critical afternoon humidity with gusty winds will bring
recurring fire weather concerns Sunday through Wednesday next
week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1150 AM MDT Fri Aug 6 2021

Wyoming TAFS...VFR. Thunderstorms in the vicinity at Laramie and
Cheyenne from 21Z to 02Z. Wind gusts to 38 knots at Rawlins until
02Z, and to 33 knots at Laramie and Cheyenne until 05Z, then to
25 knots at all terminals after 15Z Saturday.

Nebraska TAFS...VFR. Thunderstorms in the vicinity at Chadron,
Alliance and Scottsbluff from 21Z to 02Z. Wind gusts to 24 knots
at all terminals from 21Z to 02Z, and to 30 knots after
15Z Saturday.

&&

.FIRE WEATHER...
Issued at 226 PM MDT Fri Aug 6 2021

We will keep the Red Flag Warning going for the area until 8pm
with decent humidity recoveries expected tonight. Saturday will be
breezy and cooler which will help keep the humidities above
critical thresholds. A weak upper level ridge will build over the
area this weekend which may favor critical fire weather
conditions on Sunday and Monday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-304-308-
     310.

NE...Red Flag Warning until 8 PM MDT this evening for NEZ313.

&&

SHORT TERM...REC
LONG TERM...GCC
AVIATION...RUBIN
FIRE WEATHER...REC
Hazardous weather outlook, Aug 6, 4:43 AM MDT, 12 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
443 AM MDT Fri Aug 6 2021

WYZ101>119-071045-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
443 AM MDT Fri Aug 6 2021

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Warmer...drier weather and windy conditions return to southeast
Wyoming today. Winds could gusts as high as 50 mph across
southeast Wyoming this afternoon. These conditions could create
critical fire weather conditions today. Red Flag Warnings are in
effect for some areas of southeast Wyoming.

Widely scattered to scattered thunderstorms are possible this
afternoon and early evening across southeast Wyoming. Some could
become severe with damaging downburst winds in excess of 60 mph.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Warm and breezy conditions Sunday through the middle of next week
expected to create critical fire weather conditions on a daily
afternoon basis.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-071045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
443 AM MDT Fri Aug 6 2021

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

Warmer...drier weather and windy conditions return to the
Panhandle today. Winds could gusts as high as 40 mph across
the southern Panhandle this afternoon. These conditions could
create critical fire weather conditions today. Red Flag Warnings
are in effect for the southern Nebraska Panhandle today.

Widely scattered to scattered thunderstorms are possible late this
afternoon through early evening across the Nebraska Panhandle.
Some could become severe with damaging downburst winds.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Aug 6, 3:27 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT FRI AUG 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     4 W LARAMIE             41.32N 105.67W
08/06/2021  M67 MPH          ALBANY             WY   ASOS

            ASOS STATION KLAR LARAMIE AIRPORT - LAR.

&&

WM
Local storm report, Aug 6, 3:29 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
329 PM MDT FRI AUG 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             2 SE DOUGLAS            42.73N 105.38W
08/06/2021  U0.75 INCH       CONVERSE           WY   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&

WM
Special weather statement, Aug 6, 3:31 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
331 PM MDT Fri Aug 6 2021

NEZ019-020-054-WYZ108-119-062215-
Kimball NE-Scotts Bluff NE-Banner NE-Goshen County WY-
East Laramie County WY-
331 PM MDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of south central Scotts
Bluff, northwestern Kimball, western Banner, southeastern Goshen and
east central Laramie Counties through 415 PM MDT...

At 331 PM MDT, Doppler radar was tracking a strong thunderstorm near
Albin, or 31 miles northwest of Kimball, moving east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Albin around 340 PM MDT.
  Harrisburg around 410 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4134 10430 4148 10433 4173 10367 4129 10354
TIME...MOT...LOC 2131Z 259DEG 38KT 4141 10422

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Rubin
Special weather statement, Aug 6, 3:53 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
353 PM MDT Fri Aug 6 2021

NEZ019>021-054-055-062245-
Kimball NE-Cheyenne NE-Scotts Bluff NE-Morrill NE-Banner NE-
353 PM MDT Fri Aug 6 2021

...Strong thunderstorms will impact portions of Scotts Bluff, western
Cheyenne, northern Kimball, western Morrill and Banner Counties
through 445 PM MDT...

At 353 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hubbard Hill to near Oliver Campground.
Movement was east at 60 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Scotts Bluff National Monument around 400 PM MDT.
  Scottsbluff, Kimball, Gering, Terrytown, Wildcat Hills State
  Recreation Area and Wildcat Hills Campground around 405 PM MDT.
  Scottsbluff Airport around 410 PM MDT.
  Minatare and Dix around 415 PM MDT.
  Bayard, Potter, Moomaws Corner, South Bayard Junction and Chimney
  Rock State Park around 420 PM MDT.
  The Intersection Of Highway 385 And L62 around 430 PM MDT.
  Bridgeport, Angora, Northport, Bridgeport State Recreation Area
  and Brownson around 435 PM MDT.

Other locations impacted by these storms include Melbeta and McGrew.

This includes Interstate 80 in Nebraska between mile markers 19 and
57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4199 10298 4107 10299 4127 10400 4186 10401
TIME...MOT...LOC 2153Z 270DEG 52KT 4179 10388 4128 10387

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Rubin
Special weather statement, Aug 6, 4:08 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
408 PM MDT Fri Aug 6 2021

NEZ095-WYZ102-108-062300-
North Sioux NE-Goshen County WY-Niobrara County WY-
408 PM MDT Fri Aug 6 2021

...Strong thunderstorms will impact portions of northwestern Sioux,
eastern Niobrara and north central Goshen Counties through 500 PM
MDT...

At 408 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of Lance Creek to near Jay Em.
Movement was northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Mule Creek Junction around 445 PM MDT.

Other locations impacted by these storms include Van Tassell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
the Panhandle of Nebraska...and east central Wyoming.

&&

LAT...LON 4330 10405 4300 10405 4300 10397 4268 10389
      4248 10444 4328 10454 4351 10423 4350 10410
TIME...MOT...LOC 2208Z 222DEG 31KT 4319 10459 4254 10440

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Rubin
Special weather statement, Aug 6, 5:15 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
515 PM MDT Fri Aug 6 2021

NEZ002-095-070000-
Dawes NE-North Sioux NE-
515 PM MDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of northwestern Dawes
and northeastern Sioux Counties through 600 PM MDT...

At 515 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Whitney Lake, or 22 miles northwest of Chadron,
moving northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Dawes
and northeastern Sioux Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4277 10340 4296 10385 4301 10378 4300 10311
TIME...MOT...LOC 2315Z 235DEG 33KT 4296 10341

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:40 PM MDTSpecial Weather StatementCYSLaramie50 min
Aug 6, 2:13 PM MDTSpecial Weather StatementCYSConverse47 min
Aug 6, 2:33 PM MDTSpecial Weather StatementCYSLaramie42 min
Aug 6, 3:12 PM MDTSpecial Weather StatementCYSConverse48 min
Aug 6, 3:18 PM MDTSevere Thunderstorm Warning Destructive damage threatCYSAlbany, Laramie42 min
Aug 6, 3:29 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSAlbany, Converse, Goshen, Niobrara, Platte61 min
Aug 6, 4:08 PM MDTSpecial Weather StatementCYSNiobrara52 min
Aug 6, 3:09 PM MDTSpecial Weather StatementCYSScotts Bluff51 min
Aug 6, 3:31 PM MDTSpecial Weather StatementCYSBanner44 min
Aug 6, 3:53 PM MDTSpecial Weather StatementCYSBanner, Cheyenne, Morrill, Scotts Bluff52 min
Aug 6, 5:57 PM MDTSevere Thunderstorm WarningCYSDawes18 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.